Skip to content

Advertisement

  • Poster presentation
  • Open Access

Patch testing in symmetrical drug-related intertriginous and flexural exanthema (sdrife)

  • 1
Clinical and Translational Allergy20144 (Suppl 3) :P76

https://doi.org/10.1186/2045-7022-4-S3-P76

  • Published:

Keywords

  • Clindamycin
  • Patch Test
  • Dental Intervention
  • Standard Series
  • Nickel Sulfate

Herein we present a case of a 38-year-old female Caucasian who developed exanthema four days after surgical dental intervention. Skin symptoms included asymptomatic confluent erythematous papules and macules on the buttocks, lateral aspects of the abdomen, and axillas. After the dental surgery she was prescribed clindamycin for 7 days as a routine antibiotic prophylaxis. The patient had suffered from similar complaints upon previous intake of antibiotics. She was in otherwise general good health with no further complaints. Upon admittance, clidnamycin was stopped and symptomatic treatment with 40mg/day methylprednisolone was initiated, with tapering the dose within the next 7 days. No laboratory abnormalities were documented in the blood and urine analysis, liver, kidney and pulmonary function. The patients improved in a week with complete resolution of symptoms within 10 days. Six weeks after resolution of skin symptoms patch test was performed with European standard series and antibiotic prepared in our laboratory. Patch test result revealed positive reactions to nickel sulfate and clindamycin (10% in petrolatum). No positive reaction to the antibiotic was witnessed in the following testing of 5 healthy volunteers. Detailed discussion revealed that our patient has used topical clindamycin vaginal globules in the past without history of any topical or systemic reaction at the time. Upon the case history, the clinical picture, and the patch testing we set the diagnosis of Baboon syndrome also known as symmetrical drug-related intertriginous and flexural exanthema (SDRIFE). We discuss the need for patch testing the possible etiological agents and the pathophysiological mechanism of this drug reaction.

Authors’ Affiliations

(1)
Tokuda Hospital Sofia, Bulgaria

Copyright

© Darlenski; licensee BioMed Central Ltd. 2014

This article is published under license to BioMed Central Ltd. This is an Open Access article distributed under the terms of the Creative Commons Attribution License (http://creativecommons.org/licenses/by/4.0), which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited. The Creative Commons Public Domain Dedication waiver (http://creativecommons.org/publicdomain/zero/1.0/) applies to the data made available in this article, unless otherwise stated.

Advertisement